MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT231412
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis featuring c3® delivery system was used for treatment of an abdominal aortic aneurysm.The device was advanced to the target lesion.The endoprosthesis didn't deploy when the initial deployment line was pulled.The physician retracted the device out of the patient and used a new gore® excluder® aaa endoprosthesis featuring c3® delivery system ((b)(4)) to complete the procedure successfully.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6.Result code2 updated; h6.Conclusion code1 update.An engineering evaluation was performed on the returned device.The device evaluation showed the following: according to the event description, the initial deployment line was pulled.As returned, it appears that the 1st deployment knob has been put back onto the handle.A visual inspection of the deployment holes reveals that the 1st deployment line is no longer visible, consistent with the event description that it was pulled.Engineering removed the 1st white deployment knob which revealed the broken deployment line still attached to the knob.The deployment line is approximately 77 cm long measured from the leading end of the knob.Scanning electron microscopy imaging was performed.The observed smooth edge of the fep/eptfe overwrap and eptfe core section appear to be consistent with that produced with a sharp cutting edge.The other end of the broken deployment is visible at the leading end of the un-deployed device.The two slip knots which normally unlace after the line loop in the deployment sequence, appear to be intact.Inspection revealed that one side of the line loop is still laced and tucked as it should be prior deployment, under the sleeve 3rd and 6th double stitches.The single and double stitch sides of the sleeve were inspected and no abnormalities were noticed.Engineering slightly untucked the line loop from under the double stitch which revealed the location of the broken 1st deployment line at the tuck under the 6th double stitch.Scanning electron microscopy imaging was performed.Again, the observed smooth edge of the fep/eptfe overwrap and eptfe core section appear to be consistent with that produced with a sharp cutting edge.The deployment line also appears to have some flagging at the break, which may be indicative of tensile failure through at least a portion of the cross section.Based on the findings from this evaluation, the physician¿s observation that the endoprosthesis did not deploy when the initial deployment line was pulled was confirmed and is consistent with the observed broken deployment line.The appearance of the break is consistent with a portion of the fiber cross section being severed with a sharp cutting edge.The likely cause for the broken deployment line could not be determined with the currently available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8276680
Report Number2017233-2019-00047
Device Sequence Number1306958
Product Code MIH
UDI-Device Identifier00733132610549
UDI-Public00733132610549
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Catalogue NumberRMT231412
Device Lot Number17304315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/08/2019
06/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight55